Oxycodone Allergic Reaction

People who are taking oxycodone or any other narcotic medication should be aware of symptoms of allergic reaction, as this is a possibility that can have very serious consequences. Emergency help should be sought right away if signs of oxycodone allergic reaction develop.

Anyone who has had an allergic reaction to any narcotic medication should not take oxycodone. These medications can include codeine, Vicodin, morphine and methadone.

Signs of an oxycodone allergic reaction include:

  • Hives
  • Itching
  • Rash
  • Difficult Breathing
  • Swelling of face, lips, tongue or throat

What is Oxycodone?

Oxycodone is a semi-synthetic opioid that is marketed under names including OxyContin and Percocet. It is intended to treat moderate to severe pain. OxyContin is the controlled-release version that is meant for chronic pain that lasts around the clock.

All medications containing oxycodone are classified as Schedule II Controlled Substances in the U.S. This means they have an established medical use but are considered medications with a high potential to be abused. Patients who are prescribed oxycodone should read all information included in the pharmacy insert to ensure safe use.

Other Possible Complications Include Oxycodone Overdose

Misuse or abuse of oxycodone can lead to very serious complications including overdose. Other serious symptoms that should raise a red flag and prompt a call for emergency help include slow heart rate, convulsions, confusion, cold or clammy skin, severe weakness, severe dizziness, light headedness or fainting.